Alert archive / Florida / Rip Current Statements in 2020

Rip Current Statement 1, NWS Mobile, AL

January 1, 2020Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this rip current statement at Jan 1, 2020, 5:56 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Jan 2, 2020, 6:00 AM CST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2020, 5:56 AM CST (11:56 UTC)
In effect from
Jan 2, 2020, 6:00 AM CST
Expired
Jan 5, 2020, 3:00 AM CST
In force
69 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WHUS44 KMOB 011156
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
556 AM CST Wed Jan 1 2020

ALZ265-266-FLZ202-204-206-012000-
/O.NEW.KMOB.RP.S.0001.200102T1200Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
556 AM CST Wed Jan 1 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From Thursday morning through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
12 follow-up statements
219 
WHUS44 KMOB 012207
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
407 PM CST Wed Jan 1 2020

ALZ265-266-FLZ202-204-206-020615-
/O.CON.KMOB.RP.S.0001.200102T1200Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
407 PM CST Wed Jan 1 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From Thursday morning through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
416 
WHUS44 KMOB 020316
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
916 PM CST Wed Jan 1 2020

ALZ265-266-FLZ202-204-206-021100-
/O.CON.KMOB.RP.S.0001.200102T1200Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
916 PM CST Wed Jan 1 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST THURSDAY
THROUGH LATE SATURDAY NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From Thursday morning through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
263 
WHUS44 KMOB 021147
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
547 AM CST Thu Jan 2 2020

ALZ265-266-FLZ202-204-206-022000-
/O.CON.KMOB.RP.S.0001.200102T1200Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
547 AM CST Thu Jan 2 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
201 
WHUS44 KMOB 022002
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
202 PM CST Thu Jan 2 2020

ALZ265-266-FLZ202-204-206-030400-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
202 PM CST Thu Jan 2 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
888 
WHUS44 KMOB 030244
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
844 PM CST Thu Jan 2 2020

ALZ265-266-FLZ202-204-206-031100-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
844 PM CST Thu Jan 2 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
020 
WHUS44 KMOB 031129 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
529 AM CST Fri Jan 3 2020

ALZ265-266-FLZ202-204-206-031930-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
529 AM CST Fri Jan 3 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
936 
WHUS44 KMOB 031900
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
100 PM CST Fri Jan 3 2020

ALZ265-266-FLZ202-204-206-040300-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
100 PM CST Fri Jan 3 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
104 
WHUS44 KMOB 040244
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
844 PM CST Fri Jan 3 2020

ALZ265-266-FLZ202-204-206-041200-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
844 PM CST Fri Jan 3 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
525 
WHUS44 KMOB 041012 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
412 AM CST Sat Jan 4 2020

ALZ265-266-FLZ202-204-206-050000-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
412 AM CST Sat Jan 4 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
815 
WHUS44 KMOB 042343
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
543 PM CST Sat Jan 4 2020

ALZ265-266-FLZ202-204-206-050745-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
543 PM CST Sat Jan 4 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 3 AM CST
SUNDAY...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
391 
WHUS44 KMOB 050424
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1024 PM CST Sat Jan 4 2020

ALZ265-266-FLZ202-204-206-050900-
/O.CON.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1024 PM CST Sat Jan 4 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 3 AM CST
SUNDAY...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
045 
WHUS44 KMOB 050858 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
258 AM CST Sun Jan 5 2020

ALZ265-266-FLZ202-204-206-051000-
/O.EXP.KMOB.RP.S.0001.000000T0000Z-200105T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
258 AM CST Sun Jan 5 2020

...HIGH RIP CURRENT RISK WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

A MODERATE RISK for rip currents will continue along the Gulf
beaches of ALabama and Northwest Florida through Wednesday. 

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Jan 1, 5:12 AM CST, 44 minutes earlier.

Area forecast discussion, Jan 1, 5:12 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
512 AM CST Wed Jan 1 2020

.NEAR TERM /Now Through Wednesday night/...Cool and dry conditions
are in place across our forecast area to start off the first day of
2020 as surface high pressure is building from the Lower Mississippi
Valley to the north central Gulf Coast region. GOES-16 imagery does
show abundant mid and high level moisture streaming toward our
region from southern portions of TX and the northwestern Gulf of
Mexico in association with moistening west-southwest flow aloft well
in advance of a deep low pressure system located over the Baja
region. We expect clouds to continue to increase in coverage through
the day, and especially into tonight as zonal flow aloft gradually
transitions more southwesterly, and as southerly low level flow
strengthens later tonight across the region.

No rain is expected today as the lower levels of the atmosphere
remain dry across the region. High temperatures today are expected
to average close to seasonal norms, with readings ranging from
around 60 degrees to the lower 60s. A shortwave trough embedded
within the southwesterly flow aloft is expected to translate from
the vicinity of southeast TX and the adjacent northwestern Gulf of
Mexico this evening toward LA/MS by late tonight. Deep layer
moisture will continue to increase across southeast MS and interior
southwest AL in advance of this feature, with precipitable water
values expected to rise to 1.5" to 1.6" by late tonight. Increasing
ascent will result in the development of isolated to scattered rain
showers over this portion of our region after midnight tonight, and
will advertise 30-50% POPs over southeast MS and interior southwest
AL (highest northwest of a Beaumont, MS to Butler, AL line), with
20% POPs extending as far east as a Fairhope to Andalusia line. Low
temperatures tonight will be a challenge as low level moistening
commences late, so actual lows may occur in the evening to around
midnight, before temperatures slowly rise through the night.
Forecast lows look to range from the upper 40s to lower 50s inland,
and in the mid to upper 50s near the coast.

Also a quick note to mention that we have issued a High Risk of rip
currents along our the AL/northwest FL panhandle beaches starting
Thursday and continuing through Saturday. Strengthening southerly
flow Thursday into Thursday evening, with continued swell sets and
increased wave periods into Friday/Saturday will result in a high
risk of rip current development. /21

.SHORT TERM /Thursday Through Friday night/...A weak area of low
Pressure will move northeast from southern Louisiana Thursday
morning to northern Alabama by Thursday night. As this weak low
moves inland, a warm front will advance northward into our area by
late Thursday afternoon. Gulf moisture will surge northward
behind the warm front during the day on Thursday as an associated
weak cold front moves in from the west as the aforementioned weak
surface low lifts northeast. This sets the stage for locally heavy
rain (especially over our northwestern counties) and increasing
thunderstorm chances (over the entire forecast area). A marginal
risk of severe storms continues for Thursday into Thursday night
due to the strong vertical wind profiles with 50 to 70 knots in
the 850-700 mb layer.

Despite weak mid-level lapse rates, some boundary layer
destabilization is expected. Depending on the degree of
destabilization, the environment may become supportive for
organized severe storms, including supercells. Most of the models
indicate that this potential would be primarily late Thursday
afternoon into the evening hours Thursday. There will be an
additional threat of damaging winds along a developing line of
storms ahead of the front overnight Thursday into Friday morning.
We will continue to monitor this threat in future updates.

Above normal temps can be expected on Thursday ahead of this
front with a cooler and drier airmass following in the wake of the
front on Friday. /13

.LONG TERM /Saturday Through Tuesday/...A cooler and drier
airmass will continue over the area for the weekend and into the
early part of next week with temperatures expected to be near or
just a little below normal for this time of the year. Another cold
front will bring rain chances back into the area late in the
period. However, the lack of quality moisture return and weak
dynamics will likely keep rain amounts light on Tuesday. /13

&&

.MARINE...High pressure will build over the marine area today
before shifting toward the southeastern states tonight. A light
northeasterly flow this morning will gradually become southeasterly
this afternoon into tonight. A moderate to strong onshore flow
develops Thursday and Thursday night ahead of an approaching cold
front. Confidence was high enough to issue a Small Craft Advisory
starting after 3 AM Thursday for coastal waters 20-60 nm out, and
after 6 AM Thursday for the near shore waters, including Lower
Mobile Bay and the MS Sound, where southerly winds of 15-25 knots
with higher gusts along with building waves/seas are expected.

A few strong thunderstorms are expected as the front moves
across the marine area late Thursday into early Friday. A strong
west to northwest flow is expected in the wake of the front Friday
night through Saturday night. Seas may build to 7-9 feet, perhaps as
high as 10-11 feet well offshore Saturday into Saturday evening. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      62  52  73  60  68  45  58  37 /   0  20  80  90  70  10   0   0
Pensacola   62  54  72  64  70  47  57  39 /   0  10  70  90  80  20   0   0
Destin      61  53  71  66  70  50  57  41 /   0  10  50  90  90  30   0   0
Evergreen   62  47  73  63  70  46  56  35 /   0  20  70 100  90  20  10   0
Waynesboro  60  49  71  57  63  42  53  34 /   0  50  90 100  70  10   0   0
Camden      60  47  71  60  67  45  54  34 /   0  30  80 100  80  30  10   0
Crestview   63  49  73  65  73  47  57  35 /   0  10  60  90  90  30   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Thursday morning through late
     Saturday night for ALZ265-266.

FL...High Rip Current Risk from Thursday morning through late
     Saturday night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 6 AM Thursday to midnight CST Thursday
     night for GMZ631-632-650-655.

     Small Craft Advisory from 3 AM Thursday to midnight CST Thursday
     night for GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 31, 3:20 PM CST, 14 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
320 PM CST Tue Dec 31 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
320 PM CST Tue Dec 31 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Moderate Risk of rip currents is expected to develop along the
Gulf beaches of Alabama and northwest Florida Wednesday night.

A High Risk of rip currents and high surf are expected to develop
along the Gulf beaches of Alabama and northwest Florida Thursday
through Friday night.

Numerous to widespread rain showers and a few thunderstorms will
move across the region Thursday through early Friday morning ahead
of an approaching low pressure system. A few storms could become
strong to potentially severe. Damaging straight line winds will be
the main threat, but isolated tornadoes are not out of the question.
Locally heavy rainfall could also result in localized flooding
across portions of the region, especially over interior portions of
southeast Mississippi and interior southwest Alabama.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation is currently not anticipated.

GMZ630>636-650-655-670-675-011200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 PM CST Tue Dec 31 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A low pressure system will move into the marine area on Thursday
producing a moderate to strong onshore flow and building seas
Wednesday through Friday. A moderate to strong offshore flow is
expected to follow in the systems wake Friday night and continue
through Saturday night. Hazardous conditions for small craft are
expected from late Wednesday or Thursday, persisting through
Saturday night.

Scattered to numerous showers and thunderstorms are expected to
move over the marine area Thursday through Friday. A few of these
storms may become strong to severe with localized strong wind
gusts and heavy rainfall.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:54 AM CSTSmall Craft AdvisoryMOB40 hr
Jan 1, 10:52 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington25 days
Jan 1, 10:52 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington25 days

Nearby

Rip Current Statements in Florida, 2020Rip Current Statements in Alabama, 2020Every rip current statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.